Hello people!

I was diagnosed with RA 18 months ago - started properly one morning (after a really rubbish 2 years) after waking up and unable to walk due to hip pain. It was actually my blood pressure specialist who suggested I pressed for a rheumatology review - gp wrongly diagnosed plantar fascitis (in the balls of my feet!!), felt rubbish, widespread pain and hands with a life of their own. Now on MTX 20mg, steroids, co-codomal, amitryptyline etc etc. Have just had a 2 week break from MTX due to nausea - injections here we come! I feel lucky I have RA much milder than those of you who post here. With the help of my husband, my family, friends, a walking stick and mobility scooter, I do pretty well. I really appreciate reading about the problems you all have. My main diagnosis was made after high blood plasma viscosity reading - all other bloods OK even though washing my hands made me cry with pain! How embarrassing was that! I once said to my mother that every single joint in my body hurt. Have had chemo twice for non-hodgkins lymphoma and am now taking same drugs for RA, 20 years later. Have just started to feel like my knees are full of broken glass and the skin burns to the touch but am not sure if this is due to pressure of extra weight due to steroids, or RA - any thoughts?

Thank you all for sharing your thoughts and problems. As I say, I feel really lucky to not have any mega problems.

XX

Virge

14 Replies

oldestnewest
  • Hi Virge

    Welcome to the site

    Sci :)

  • Hello Virge - i think you have problems enough. Sounds as though you are going through a very rough time again.

    it was my knees that first give me problems and they became total agony when it came on properly on hands and feet etc. As time has went past, i have put on a stack of weight but my knees have actually improved so while i don't think the weight helps in my case it didn't cause it.

    All the best and thank you for shaing.

  • Hello Virge, you must be a very positive person if you feel that you're not dreadfully affected by RA even tho' you're having to use a scooter. Like Mads I think this sounds rough. Oral steroids have given me weird skin sensations in the past, but all over rather than just one area. And yes, extra weight can't help but seems odd that it should suddenly give broken glass effects. I've recently managed (finally) to drop a few pounds. Not a huge amount, and still a long way to go, but it does seem to have helped.

    But hello and welcome as well. Polly

  • Hi Virge - welcome. Sorry deleted that because after reading Polly's post I realised that I too got very sore sensitive to the touch effect when I was on steroids. I also had really big mood swings which is why I've not taken them since and why my GP tries to keep me off them. My hands went really achy and sensitive although the swelling went away completely - felt as though I'd been stripped down to the nerve endings somehow? Take care - I think you're brave as RA actually seems to have affected you rather a lot from where I'm sitting (in bed half watching Question Time!) Good night Tilda

  • Thank you all so much for listening, hearing and replying. I must admit I feel a bit of a fraud when I read of the pain and suffering you encounter. I am so lucky that I don't need to work and have so much support from my family and friends - even though I can winge for England. I have just said to my husband that this pain is so b...dy boring. Same pain, every day. I still find it difficult to accept this. Would be nice to have a toothache or something, as it would be different!

  • Virge,at least a toothache can be cured,sadly what you have can't. you are one brave lady to think your not worse than some of us on here. I can tell you pains pain how ever you have it. To have to use a scooter you have to be pretty bad so don't think your worse than us. This site is a life saver to a lot of us as we moan and we share the good times and the bad and we give engouragement to each other.

    So welcome and long may you blog on here and i hope you soon start to get some relieve.

    Love sylvi.xx

  • Hiya Virge, nice to see you on this site, you should find it very helpful!

    The first sign of RA with me was plantar fascitis which is very painful like walking with marbles under your toes and a tennis ball under your fooot and then it progressed. Keep blogging and let us know how things progress

    Axx

  • Hi, my RA started after dancing all night at a party!

    2009 July 4th - just one knee swelled up like a balloon.

    Got diagnosed quite quickly after a few mis-diagnosis.

    A coupla really shit years BUT this year now off steroids and just taking calcium/vit D tablets, folic acid and 20 mgs MTX, oh yeah also thyroxine.

    The worst thing is the extreme tiredness and sweaty head - you get the picture but I do feel things are improving.

    Hope things improve for you too, listen to your body and rest a lot.

    Cheers jan

  • Welcome you sound very positive.. you have been through a lot with your health and still sound poorly .Im hoping things improve for you it took me a while to get some treatment that suited me xx

  • welcome to the site

    As I always say problems are relative to you - take care and stay safe xxx

  • Hi Verge, nice to meet you.

    What pain medication are you on?

    Perhaps a visit to your GP may be the way forward. Your GP may be able to prescribe better pain killers.

    For myself my thoughts are that I know I have RA but in this day and age my pain should be easier for me to cope with.

    If your GP cant help perhaps a call to your rheumy team (nurse or consultant) may help.

    The trouble with most of us with RA (and other health complications) is that we tend to suffer in silence, we expect 'the aches and pains' and tend to put up with them and we shouldn't.

    Every time one of us tries to get better drug treatment for ourselves we may be helping someone else further down the line.

    Hope today is a better day for you (and everyone else). It's nice to know that Spring is apparently on it's way (and about time too).

    Judi xxx

  • Hi Judi, nice to meet you. I take 15mg meloxicam, 30mg amytriptyline and have just re-started 60/500mg co-codamol. Stopped taking high dose co-codamol due to side effects but have given in gracefully! I don't really see my gp for RA as I am, luckily, healthy. I also take omeprazole and 4 different blood pressure tablets daily as well as 10mg prednisolone. It is a full time occupation taking pills these days! Oh, yes, forgot the folic acid 6 times a week and 20mg MTX.

    Enjoy the rest of your evening.

    Virge

  • Sorry, that should be 30/500mg co-codamol which does control pain, but makes me sleepy.

  • Hi Verge, you're so right about the pills being a full time occupation!

    (The only good thing about taking all the meds. is that I have to know what day it is due to having to take something on one day and something else on another day plus the meds. which are taken every day.

    I didn't find co-codamol much use for my pain (hips, legs, feet etc.) so I rang my rheumy nurse and she told me to go see my GP and ask them to prescribe Tramadol 50mg x 4 times a day instead . I have found these much better although I understand some other people dont get on with these.

    I too try not to see my GP about the RA and only see him/her with anything else but sometimes it's good to get another opinion.

    Have a nice restful day.

    Judi

You may also like...